Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Omaha, NE

April 11, 2006Nemaha County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2006, 7:06 PM CDT for Nemaha County, Nebraska. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2006, 7:06 PM CDT (00:06 UTC)
Expired
Apr 11, 2006, 7:25 PM CDT
In force
19 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Nemaha County, NE

The radar

The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:10 PM CDTHAIL 0.75Johnson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 120005
SVROAX
NEC127-120030-
/O.NEW.KOAX.SV.W.0113.060412T0006Z-060412T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT TUE APR 11 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEMAHA COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 730 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOHNSON...OR ABOUT 30 MILES NORTHWEST OF FALLS CITY...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERU AROUND 715 PM CDT...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4046 9605 4028 9594 4038 9564 4053 9575

$$

BOUSTEAD
2 follow-up statements
000 
WWUS53 KOAX 120016
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
716 PM CDT TUE APR 11 2006

NEC127-120030-
/O.CON.KOAX.SV.W.0113.000000T0000Z-060412T0030Z/
NEMAHA NE-
716 PM CDT TUE APR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NEMAHA COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR
PERU...OR ABOUT 32 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 45
MPH.

THIS STORM MAY PRODUCE HAIL THE SIZE OF NICKELS OR LARGER. GO TO THE
LOWEST LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND
GLASS DOORS.

LAT...LON 4050 9587 4037 9574 4038 9564 4053 9571

$$

BOUSTEAD
000 
WWUS53 KOAX 120025
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
725 PM CDT TUE APR 11 2006

NEC127-120035-
/O.CAN.KOAX.SV.W.0113.000000T0000Z-060412T0030Z/
NEMAHA NE-
725 PM CDT TUE APR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR NEMAHA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA...
THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE.

LAT...LON 4050 9587 4037 9574 4038 9564 4053 9571

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:25 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 11, 2:25 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT TUE APR 11 2006

.DISCUSSION...
MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE
ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING
THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS.

SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD
FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER
WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF
THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS
WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING
TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER
VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST
THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR
500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL
MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH
DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL
END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER
OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z.

WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY
STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB
TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA
IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS
SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND
THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S...
AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING.

BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS...
IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED
OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE
SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF
THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE
DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL
SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT
SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN.
LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS
SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S
SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK
...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Apr 11, 5:38 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
538 PM CDT TUE APR 11 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
538 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL
AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL
HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH
THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS
LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND
THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL
DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS
MUCH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT.

DDN

In the hours before

Local storm report, Apr 11, 6:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE APR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             FIRTH                   40.53N 96.60W
04/11/2006  E0.75 INCH       LANCASTER          NE   TRAINED SPOTTER

&&

SK
Local storm report, Apr 11, 6:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT TUE APR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             1 SW PLATTSMOUTH        41.00N 95.90W
04/11/2006  E1.00 INCH       CASS               NE   TRAINED SPOTTER

&&

SK
Local storm report, Apr 11, 6:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT TUE APR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             PLATTSMOUTH             41.01N 95.89W
04/11/2006  E1.00 INCH       CASS               NE   TRAINED SPOTTER

&&

SK
Local storm report, Apr 11, 6:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT TUE APR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             PLATTSMOUTH             41.01N 95.89W
04/11/2006  E1.00 INCH       CASS               NE   EMERGENCY MNGR

&&

SK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:28 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.